MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBE K2E 15.8 MG; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 362799
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: d2b: medical device type: jka & pje.E1: initial reporter facility name: (b)(6).H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® ppt¿ plasma preparation tube k2e 15.8 mg that the user found, prior to use, two tubes with abnormal additive.No health impact or consequence reported.
 
Additional Manufacturer Narrative
H.6.Investigation summary: no samples and 4 photos were returned by the customer in support of this complaint from catalog 362799, lot number 3048739.Visual examination of the photos was performed and revealed additive abnormality.The tubes have large droplets of additive on the inside wall of the tube from rundown of the additive when additive is applied onto the interior walls of the blood collection vessel via the spray coating of the prescribed amount of water-based solution.The water is then dried, leaving the characteristic ¿mist¿ dot pattern of residual solution on the vessel wall.In rare instances where assembly machine misalignments occur, additive dispense nozzles may not be centered within the tubes¿ opening and the nozzles¿ position is biased more towards one of the vessels¿ hemispheres.In such instanced, one side (or hemisphere) of the tube vessel interior received a heavier coating of additive solution, while points on the opposing side of vessel receive a lighter misting.Larger droplets of the solution in close proximity to one another than tend to coalesce, and once the water is dried, leave behind a wafer like deposit of the additive.This additive deposit visually stands out as it does not appear like the typical dot pattern for this tube type.Bd was able to confirm the customer¿s indicated failure mode with the investigation completed.The exact cause for the customer¿s failure mode could not be determined.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBE K2E 15.8 MG
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18507604
Report Number1917413-2023-01343
Device Sequence Number15475680
Product Code PJE
UDI-Device Identifier50382903627993
UDI-Public(01)50382903627993
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/29/2024
Device Catalogue Number362799
Device Lot Number3048739
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown